MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. PROCOL BIOLOGIC VASCULAR GRAFT

LEMAITRE VASCULAR, INC. PROCOL BIOLOGIC VASCULAR GRAFT
Catalog Number HJL016-40-N
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have not received the graft for evaluation since the graft has been implanted.Hence, we could not conclusively determine the cause of the failure.However, we were able to observe the reported incident based on the pictures of the graft that was provided to us.We observed multiple kinks in the graft in those pictures.Procol vascular bioprosthesis is derived from a single length of bovine mesenteric vein that is chemically cross-linked with glutaraldehyde.Natural variations even in the same graft is possible.Collateral branches are ligated with surgical suture and the graft is inspected under pulsatile flow conditions at simulated physiological internal graft pressure.Each graft is pressurized between 2.7-4.0 psi ( 139 - 206 mmhg) during the inspection process.If pressure exceeds 4 psi, the vessel is rejected for 'overpressurized' and discarded.Under a pressurized condition, each graft is inspected by the manufacturing operators for any presence of defects including kinks in the graft.Each graft is again inspected by the qc technician for these attributes.Such defect in the graft is likely to get caught during our inspection process and the graft gets discarded.This is the only complaint we have received related to graft kinking defect since we acquired this product line in 2016.Hence, we consider this to be an isolated incident.
 
Event or Problem Description
Surgeon used a procol vascular bioprosthesis for creating a bridge graft for vascular access to a dialysis patient.After surgeon completed the arterial anastomosis, upon pressurizing the graft, he observed multiple kinks on the graft.He stated that the sutures were tied down extremely tight which could have caused the graft to kink at these spots.There was no injury to the patient as the result of this incident.

Brand Name
PROCOL BIOLOGIC VASCULAR GRAFT
Common Device Name
VASCULAR GRAFT
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key9163916
Report Number1220948-2019-00137
Device Sequence Number11301979
Product Code LXA
UDI-Device Identifier00840663108688
UDI-Public00840663108688
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P020049
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHJL016-40-N
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2019
Initial Report FDA Received Date10/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1